MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 7030-6535
Medical Device Problem Codes Fracture (1260); Loss of Osseointegration (2408); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: "revised hip for loose cup.Patient came with loose cup and pain." patient's left hip was revised.A shell, mdm metal liner, adm/ mdm poly insert, and 2 screws were revised.Rep provided an operative report from the prior implantation and an x-ray.Update 20/july/2021 wg: spoke to rep.There are no allegations against the revised mdm metal liner or adm/ mdm poly insert.The shell had shifted through the patient's pelvis.No further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and crack/fracture involving an other hip screw was reported.The event was confirmed through clinician review of the provided medical records.Method & results:  -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: (b)(6) 2021: operative report.Preop dx: painful left tha, marked osteolysis due to poly wear, possible metal debris, possible component loosening.Postop: as above but no evidence of metal wear, scant bone ingrowth on cup.Previous exactech implant had cup revised to 56 mm multihole with mdm and 3 screws.Used metal head from exactech.Allograft used as well.At surgery the stem was fixed.Abductors intact.Liner and shell with 2 screws removed.Screws not providing fixation.Large amount of ¿caseous¿ material removed.Medial wall compromised.But enough bone superior and posterior to use a cup instead of a cage.Grafted.Underreamed by 1mm.Undated/unlabeled x-ray: stem corail style presumably exactech appears stable with osteolysis proximally.Acetabular component very flat, broken screw and lucency around cup.Significant defects medial and anterior.-device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.   -complaint history review: there have been no other similar events for the reported lot.  conclusion: a review of the provided medical records by a clinical consultant stated the following comment: [.] a revision was performed for a loose acetabular component and trident tritanium multi hole 56-f, 2x 6.5mm screws 35, 30mm, restoration adm x3 insert 28/52, and modular dual mobility insert 46-f were inserted.An unlabeled/undated x-ray showed a like construct with apparent acetabular failure and significant bone loss.The cause of the revision failure at a 2-month timepoint was likely insufficient fixation and stability of the revision construct.But no clinical or patient data were provided to rule out other causes such as trauma.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
6.5MM LOW PROFILE HEX SCREW 35MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12312017
Report Number0002249697-2021-01367
Device Sequence Number19955789
Product Code LPH
UDI-Device Identifier07613327345100
UDI-Public07613327345100
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model Number7030-6535
Device Catalogue Number7030-6535
Device Lot Number7Y9
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight85